Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 20, NWS Brownsville, TX

April 27, 20094 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 27, 2009, 12:30 AM CDT for 4 counties in Texas. It took effect at Apr 27, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 12:30 AM CDT (05:30 UTC)
In effect from
Apr 27, 2009, 10:00 AM CDT
Expired
Apr 27, 2009, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2632 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 270530
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1230 AM CDT MON APR 27 2009

...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS COASTAL
AREAS OF DEEP SOUTH TEXAS LATER THIS MORNING...

.SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE
ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A
STRONG PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A
LOW LEVEL JET MAINLY CONFINED TO CAMERON...WILLACY...KENEDY AND
HIDALGO COUNTIES WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS
THROUGH THE AFTERNOON.

TXZ251-253>257-280000-
/O.NEW.KBRO.WI.Y.0020.090427T1500Z-090428T0000Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1230 AM CDT MON APR 27 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTHEAST WINDS OF 25 TO 30 MPH THIS MORNING ARE EXPECTED TO
INCREASE TO 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH DURING THE
AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN ANY CROSS
WINDS.

&&

$$

PHILO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 8:11 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 26, 8:11 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
811 PM CDT SUN APR 26 2009

.DISCUSSION...WIND ADVISORY JUST EXPIRED OVER THE SOUTHEAST AND
EAST PORTIONS OF DEEP SOUTH TEXAS...AND VERIFIED NICELY TODAY...
WITH BRO REPORTING 32G43KT...HRL 31G43KT...AND MFE 30G47KT. WINDY
CONDITIONS EXPECTED TOMORROW AND TUESDAY...BUT NOT APPROACHING
WIND ADVISORY CRITERIA PER LATEST MEX MOS GUIDANCE. BREEZY WEATHER
PREVAILS WEDNESDAY THROUGH EARLY NEXT WEEK AS SURFACE PRESSURE
GRADIENT FINALLY RELAXES SLIGHTLY. UPDATED ZONE FORECAST ABOUT TO
BE ISSUED FOR EXPIRED WIND ADVISORY.
&&

.MARINE...BROAD HIGH PRESSURE OVER THE GULF WILL CONTINUE TO
INTERACT WITH LOWER PRESSURE ACROSS THE SOUTHERN AND CENTRAL PLAINS.
THE AXIS OF AN UPPER TROUGH OVER THE GREAT BASIN DOES NOT PASS EAST
OF TEXAS UNTIL MONDAY NIGHT MAINTAINING A STRONG PRESSURE GRADIENT.
ANOTHER UPPER TROUGH WILL BE RIGHT ON THE HEELS OF THIS FIRST TROUGH
SO THERE DOES NOT LOOK LIKE ANY SUBSTANTIAL WINDOW FOR LIGHTER
WINDS. THE PERSISTENT STRONG WINDS AND EXPANSIVE FETCH WILL ALLOW
FOR THE LONG PERIOD SOUTHEAST SWELL TO CONTINUE IMPACTING THE LOWER
TEXAS COASTAL WATERS FOR THE NEXT SEVERAL DAYS. SMALL CRAFT
ADVISORIES WILL LIKELY BE EXTENDED BEYOND MONDAY NIGHT FOR THE
OFFSHORE WATERS WITH PROLONG PERIODS OF ADVISORIES ACROSS THE LAGUNA
MADRE MOSTLY DURING THE DAYTIME AND EVENING HOURS.
&&

.AVIATION...GULF MOISTURE WILL CONTINUE TO MOVE INLAND UNDER A
STRONG SOUTHERLY FLOW. MVFR CIGS ARE EXPECTED TO EXPAND FROM ALONG
THE COAST TO INLAND AREAS THROUGH MONDAY MORNING. STRONG WINDS AT
THE SURFACE WILL DECOUPLE THIS EVENING PRODUCING LOW LEVEL WIND
SHEAR MOST OF THE NIGHT WHICH IS EMPHASIZED IN THE TAFS. A BROKEN TO
SCT MVFR CIG IS EXPECTED MONDAY WITH STRONG WINDS TO ONCE AGAIN
MIXING TO THE SURFACE MID TO LATE MORNING.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  88  78  87 /  10  10  10  10
BROWNSVILLE          76  89  76  88 /  10  10  10  10
HARLINGEN            76  91  74  90 /  10  10  10  10
MCALLEN              75  92  75  90 /  10   0   0  10
RIO GRANDE CITY      73  95  72  94 /  10  10   0  10
SOUTH PADRE ISLAND   77  84  76  84 /  10  10   0  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ130-132-135.

SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...BOGORAD-59
Hazardous weather outlook, Apr 26, 11:20 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1120 AM CDT SUN APR 26 2009

TXZ248>257-271015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1120 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE
ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG
PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A LOW LEVEL
JET MAINLY CONFINED TO CAMERON...WILLACY AND KENEDY COUNTIES WILL
ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS LATE THIS MORNING
THROUGH THE AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR CAMERON...
WILLACY...KENEDY AND HIDALGO COUNTIES FROM 10 AM THIS MORNING TO 8
PM THIS EVENING. ALSO...THE STRONG SOUTH WINDS IN COMBINATION WITH
ABUNDANT DRY AND CURED FUELS WILL ENHANCE THE RISK FOR WILDFIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE TO STRONG SOUTH TO SOUTHEASTERLY WINDS ARE LIKELY TO
CONTINUE THROUGH MONDAY. WIND ADVISORIES AND POSSIBLE RED FLAG
WARNINGS MAY BE NEEDED AS A RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-271015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1120 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SURFACE LOW PRESSURE ACROSS NORTHWEST TEXAS AND HIGH PRESSURE ACROSS
THE EASTERN GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG
PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND THE WESTERN GULF
OF MEXICO TODAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA
MADRE FROM 7 AM THIS MORNING TO 7 PM THIS EVENING AND CONTINUE FOR
THE OFFSHORE WATERS THROUGH MIDNIGHT TONIGHT. IN ADDITION...THERE IS
A HIGH RISK FOR RIP CURRENTS FOR AREA BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES ARE LIKELY FOR ALL MARINE AREAS OF DEEP SOUTH
TEXAS THROUGH WEDNESDAY. THERE WILL BE A HIGH RISK FOR RIP CURRENTS
IN THE EXTENDED PERIOD AS STRONG SOUTHEAST WINDS AND ROUGH SEAS
WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:15 AM CDTRed Flag WarningBROCameron, Hidalgo, Willacy13 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.